It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Cancer: Lung Message Board


Cancer: Lung Board Index


Faith, Glad to hear your first dose is behind you. When My mom had Taxol and Carboplatin it would wipe her out for a few days then she would start feeling better and of course it would be time for the next dose. If I recall correctly as it was back in 2004 with each dose the fatigue lasted a bit longer. Being new to that and hating to sit around I think my mom would try to push herself too hard and end up with more fatigue. We tried to take over doing everything for her, shopping, cleaning, driving, cooking and that made her feel like an invalid which she hated so she informed us that she was going to do the cooking. ( maybe our cooking wasn't good enough? HA!:p)

I remember a childhood friend of my mom's coming to visit and my mom insisting she come to the airport when I picked the friend up. I had to use a wheelchair as my mom could not walk that far due to fatigue and shortness of breath. Later that day my mom went into the kitchen to make dinner and it was difficult to watch as she had to hold on to the counters so she would not fall down and her friend came up to me and in an angry tone said " why don't you go help your mother she is too weak for this" I told her " No way am I going into that Kitchen as my mom will get real mad if I do" I explained to her how cooking though difficult was the one thing my mom felt she could still do and taking that away from her would be a huge mistake as we had tried before. My mom feared being an invalid the most and if cooking helped prevent that from coming true by god she was going to cook.

After her 4th dose the doctor decided she needed a chemo break and told her go out and have fun and she looked at him and said " How can I do that I feel too weak" He just looked at her like she was crazy . She continued like this for 2 months and then when we saw the doctor I commented on her fatigue and low grade fever and asked if she could have a pneumonia and or urinary tract infection and was told she had neither that it was probably just the cancer progressing so that is where I had to argue for tests. He refused the Xray but did the urine culture. We started bugging the pulmonary doctor and got the chest Xray and sure enough her right lung was a total white out due to an obstructive pneumonia and her urine came back positive for an UTI. While I think the doctors were thinking it could be the end for her it turned out to be her saving grace as he put her on antibiotics and started Iressa ( next month switched it to Tarceva which had just been approved) Anyway by the next day my mom was feeling better and each day got stronger and better and soon was back to doing everything. Bye bye fatigue! We knew the Iressa was working and that the next month the Tarceva continued and 2 months later her CT showed the right lung to be looking clear and the tumor to be almost gone and the liver mets shrinking some of them gone. It did eventually go away never to come back in the lung but we were not as lucky with the liver and mom continued to do well until that 4th line chemo Taxol and Gemzar. So yes you may have to deal with fatigue and laying on the couch for a few months but hopefully you will get your life back when this chemo is over and I tell this story so you can be on the look out for fever and infection as it seems like the doctors aren't always on the look out for you. I wonder how long my mom had them as they could have been part of the reason her fatigue got so bad.

Now for a little good news for everyone like yourself. I met a man last night that had Stage III NSCLC and had chemo and radiation and that ws 10 yrs ago. He has been in remission all this time so see it can happen so keep that in mind when you get your treatments and use it as a goal. Bless you all and hang in the Faith! JanMarie





All times are GMT -7. The time now is 10:13 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!